Share this:

Pristiq Withdrawal

Posted by Anonymous-5f6b1ad5 in Mental Health, Jun 12, 2013

I am 35 yrs old and have been on Pristiq for 3 yrs. - was prescribed it right after the birth of my 2nd child for PPD by my OBGYN. It helped almost immediately with the weepiness and baby blues. I did notice over the time that I was on it that I was very tired and seemed to be numb- and couldn't cry like I normally would have.I have tried over the past 1 1/2 yrs to get off of it with no luck.
I am starting week 2 with no Pristiq. (I've been on 50mg- broken them in half, taken every other day, quartered them, etc...) But as soon as I stop taking them completely I feel like a crazy person! Ive experienced night sweats, vivid dreams, dizziness when standing too quickly, and what I call "out of body experience"- my face throbs and I feel light headed- must be a blood pressure thing??... I can deal with all of these withdrawal symptoms. The most unbearable things are: I am extremely agitated, anxious, sleepless, and crying spells. I feel awful for my husband, and don't want to emotionally scar my children for seeing me like this! I don't know if this is something that will pass or if this means that I am mental and need to me medicated after all!? LOL- but, seriously...

Tags: mental health, Pristiq, PPD


Posted by @texassugsr, Jun 14, 2013

I am so sorry you are having such a rough time. I'm no expert, but think that if it takes 6 weeks for a medication to build up in your system before it is effective, it is probably going to take at least that long for it to work out of your system. Hang in there and stick to your guns about living a Pristiq free life. I suspect your family will benefit more from living with the fully operational you than the plastic you. I have shared this board with my husband so he now understands the mood swings are part of the withdrawal and will take time to subside. I find myself lashing out but apologize right away. I will worry about trying another form of therapy if I am still Dr Jeckyl and Mr Hyde 4 - 6 months from now. A life coach will probably be in order though, not medication! I can change my character flaws but not if they are masked by medication. Perhaps making a plan to try different dessert recipes for the next 6 weeks will pre-empt any scarring memories you are afraid you might inflict or some other routine activity for family fun! Just believe you did what was right when you started the treatment and are now doing the right thing by getting off. Good luck!


Posted by @alaskangal, Jul 6, 2013

I am 44 years old and have been on Pristiq for several years, my ANP and I are just starting to look into getting me off of this medication, I am on 100 MGS and the plan is to go down to 50 mgs for a month (I think she said every other day) and then off, if I notice any problems when I start the 50's I am to let her know. Any advice is appreciated, I am looking forward to getting off this drug.

Please login or become a member to post a comment.